Author Topic: Valium Making Me Way Too Gronked  (Read 360 times)

[Buddie]

Valium Making Me Way Too Gronked
« on: January 26, 2023, 10:45:03 am »
Was direct tapering. From 2mg of Ativan to 1mg with 10 mg ambien to sleep. Not doing too bad at all. Dr. agreed to Ashton method and prescribed 10mg of Valium. Followed Ashton guide. 1 mg Ativan + 1 mg Valium. (No Ambien) My doc was concerned about Euphoria feelings on V which might lead me to not want to stop.
However. No Euphoria. Felt more like Nyquil - where my mind and body is groggy yet sleep won't happen. It took me hours to get to sleep. Woke fitfully all night (almost every hour) and this morning am soo groggy.
Advice: Should I discontinue V and switch back to direct taper?
Thanks in advance.

 
« Last Edit: January 28, 2023, 01:16:29 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Valium Making Me Way Too Gronked
« Reply #1 on: January 27, 2023, 01:44:41 am »
Iíve never heard of a doctor using that phrase, euphoria feelings, it kind of offends me, itís almost like heís treating like an addict. 

Iím a little confused by the dose, is the 1 mg of Valium supposed to take the place of the Ambien?  Professor Ashton mentioned that 20 mgs of Ambien is roughly equivalent to 10 mgs Valium so your Valium dose should be more in the 5 mgs range.

Having said this I will say that if the Valium made you that groggy then perhaps the 1 mg is a good dose for you.  The biggest complaints from members who attempt to cross over is the sedation and depression Valium causes but most say if they stick with it, their body acclimates and they feel better but not all can make the switch.

Are you having serious interdose withdrawals and the Ativan, is that why you wanted to crossover?  If you werenít having issues on the Ativan, Iíd taper from that directly.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Valium Making Me Way Too Gronked
« Reply #2 on: January 28, 2023, 01:29:14 pm »
Hi [...]! In my groggy state, I didn't note that I was on 2 mg Ativan, did a cut to 1 mg. Doc prescribed 10 mg of Valium so I could follow Ashton method. I corrected it in my original post. Sorry for the confusion.
I had asked my doc the difference between Valium and Ativan and he explained that some patients experience a brief euphoria prior to calmness which can lead to patients dependency on it. Ativan, he explained, was more just a calm chill.
I have no euphoria on Valium. I do not like it all. Fitfully sleeping, horrible vivid dreams, groggy in morning (but getting better).
I feel on Ambien, I might have euphoria? Not even sure what it feels like, but on Ambien I have a HUGE sense of well being and happiness (and also I do online spending - YIKES) but it knocks me out shortly after no matter how stressed or worried I might be. It just shuts my brain OFF.
I appreciate your responses! Thanks again!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Valium Making Me Way Too Gronked
« Reply #3 on: January 28, 2023, 01:52:39 pm »
Hi [...]

The grogginess only lasts for a period of time (a few weeks) in my experience, and yes, it knocks you around. Iíd almost drift off to sleep on the sofa in the company of others at first, but it only lasts a matter of weeks. I direct switched to Valium after clonazepam c/t. I did also experience a bit of depression at first, but I was still recovering from the direct switch and c/t from the clonazepam, so who knows what the depression was attributed to. However, it too, did resolve, and havenít experienced it since. It does take time to acclimate to the Valium. Iím not sure what your doctor means when referring to euphoria, as this has never been my experience. The medication means nothing more to me than a way of staving off severe withdrawal symptoms whilst I taper off. I donít believe Iíll miss it one iota once Iím done. If I dose regularly (on time daily), I simply wouldnít even know Iím on it. I do agree with [...] thoughÖ if you donít have any problem tapering the Ativan, I would simply stick with Ativan. There are more ways of tapering from the more potent benzodiazepines now than when Professor Ashton wrote the manual. Many now just choose to taper from their original benzo, rather than crossing to Valium.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Valium Making Me Way Too Gronked
« Reply #4 on: January 28, 2023, 02:11:02 pm »
I started taking Ambien about halfway through my cold turkey from Klonopin and I agree with you about how it makes you feel.  It took away the withdrawal symptoms form the Klonopin cold turkey but before too long I was dealing interdose from the Ambien and the tolerance symptoms were similar to the Klonopin so be careful with the Ambien, it needs to be addressed either before you taper from the Ativan/Valium or after.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Valium Making Me Way Too Gronked
« Reply #5 on: February 04, 2023, 09:02:58 pm »
Thank you WinterSun and [...]!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.